Format

Send to

Choose Destination
See comment in PubMed Commons below
Rinsho Shinkeigaku. 2013;53(4):308-11.

[Dopaminergic drug-induced jaw-opening dystonia in a patient with progressive supranuclear palsy].

[Article in Japanese]

Author information

  • 1Department of Neurology, Tohoku University School of Medicine.

Abstract

A 74 year-old man with progressive supranuclear palsy (PSP) was adimitted to our hospital. He developed bradykinesia 13 years previously. Neurological examination showed cognitive dysfunction, supranuclear vertical gaze palsy, pseudobulbar palsy, and parkinsonism such as akinesia, rigidity, and resting tremor. His chief complaint was glossoptosis with jaw-opening dystonia associated with rapid dose-elevation and/or overdose of dopaminergic drugs. After gradual tapering of dopaminergic drugs, he could keep his mouth closed all day. Drug-induced dystonia is a frequently encountered but often overlooked symptom of neurological disorders. The motor symptoms of PSP sometimes respond to dopamine replacement therapy; however, it should be kept in mind that rapid dose-elevation and/or overdose of dopaminergic agents may cause jaw-opening dystonia.

PMID:
23603547
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center